Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A note on a problem of Robinson

Author: Kent Pearce
Journal: Proc. Amer. Math. Soc. 89 (1983), 623-627
MSC: Primary 30C45
MathSciNet review: 718985
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\mathcal {S}$ be the usual class of univalent analytic functions on $\left | z \right | < 1$ normalized by $f(0) = 0$ and $f’(0) = 1$. Let $\mathfrak {L}$ be the linear operator on $\mathcal {S}$ given by $\mathfrak {L}f = \tfrac {1}{2}(zf)’$ and let ${r_{{\mathcal {S}_t}}}$ be the minimum radius of starlikeness of $\mathfrak {L}f$ for $f$ in $\mathcal {S}$. In 1947 R. M. Robinson initiated the study of properties of $\mathfrak {L}$ acting on $\mathcal {S}$ when he showed that ${r_{{\mathcal {S}_t}}} > .38$. Later, in 1975, R. W. Barnard gave an example which showed ${r_{{\mathcal {S}_t}}} < .445$. It is shown here, using a distortion theorem and Jenkin’s region of variability for $zf’(z)/f(z)$, $f$ in $\mathcal {S}$, that ${r_{{\mathcal {S}_t}}} > .435$. Also, a simple example, a close-to-convex half-line mapping, is given which again shows ${r_{{\mathcal {S}_t}}} < .445$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30C45

Retrieve articles in all journals with MSC: 30C45

Additional Information

Keywords: Univalence, radius of starlikeness, Robinson’s <!– MATH $\tfrac {1}{2}$ –> <IMG WIDTH="19" HEIGHT="45" ALIGN="MIDDLE" BORDER="0" SRC="images/img1.gif" ALT="$\tfrac {1}{2}$"> conjecture
Article copyright: © Copyright 1983 American Mathematical Society